Alert archive / California / High Surf Advisories in 2006
High Surf Advisory 9, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Dec 7, 2006, 9:00 AM PST. It took effect at Dec 7, 2006, 6:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2006, 9:00 AM PST (17:00 UTC)
- In effect from
- Dec 7, 2006, 6:00 PM PST
- Expired
- Dec 8, 2006, 3:24 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 071700 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 900 AM PST THU DEC 7 2006 ...LARGE WESTERLY SWELL SET TO TARGET NORTHERN CALIFORNIA... .A SERIES OF STORMS THAT HAVE MOVED ACROSS THE ALEUTIAN ISLANDS AND THE GULF OF ALASKA HAVE PRODUCED POWERFUL WAVES IN THE OPEN SEAS OF THE NORTHEAST PACIFIC. A BUOY LOCATED 600 MILES WEST OF EUREKA WAS REPORTING 20 TO 22 FOOT SEAS THIS MORNING WITH A PERIOD OF 20 SECONDS. THIS WAVE ENERGY IS MOVING EAST. CAZ001-002-080600- /O.NEW.KEKA.SU.Y.0009.061208T0200Z-061209T0800Z/ REDWOOD COAST-MENDOCINO COAST- 900 AM PST THU DEC 7 2006 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO LATE FRIDAY NIGHT. LARGE WESTERLY SWELL WILL REACH THE NORTHWEST CALIFORNIA COAST LATE THIS AFTERNOON...PRODUCING 20 TO 25 FOOT BREAKERS IN THE SURF ZONE OVERNIGHT THROUGH FRIDAY. OCCASIONAL BREAKERS OVER 30 FEET WILL LIKELY OCCUR AT TIMES. WALKING ALONG JETTIES DURING HAZARDOUS SURF CONDITIONS IS STRONGLY DISCOURAGED. THE POWERFUL WAVES CAN EASILY SWEEP AN INDIVIDUAL AWAY AND INTO THE TURBULENT...FRIGID WATERS. HIGH RUN UP ONTO THE BEACHES WILL MAKE IT QUITE DANGEROUS FOR BEACH GOERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS... AND MINOR BEACH EROSION. PLEASE STAY TUNED FOR FURTHER UPDATES OR POSSIBLE WARNINGS. $$ COLBY
1 follow-up statement
000 WHUS46 KEKA 081124 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 AM PST FRI DEC 8 2006 CAZ001-002-081230- /O.CAN.KEKA.SU.Y.0009.000000T0000Z-061209T1230Z/ REDWOOD COAST-MENDOCINO COAST- 300 AM PST FRI DEC 8 2006 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. LONG PERIOD WEST SWELL WILL CONTINUE TO REACH NORTHWEST CALIFORNIA SHORES TODAY. THESE LONG PERIOD WAVES AND THE OFFSHORE WINDS WILL CREATE GOOD SURFING CONDITIONS. HOWEVER...THE OPEN OCEAN WAVE HEIGHTS ARE NOT EXPECTED TO MEET ESTABLISHED THRESHOLDS FOR A HEAVY SURF ADVISORY. THE ESTABLISHED CRITERIA HAS BEEN SET TO 18 FEET. $$ DJB
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 7, 3:00 AM PST, 6 hours earlier.
Area forecast discussion, Dec 7, 3:00 AM PST, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 AM PST THU DEC 7 2006 .SYNOPSIS...A TROUGH OF LOW PRESSURE IN THE GULF OF ALASKA WILL MOVE SOUTHEAST AND INTO THE PACIFIC NORTHWEST DURING THE NEXT 3 TO 5 DAYS. NORTHWEST CALIFORNIA CAN EXPECT CONSIDERABLE CLOUDINESS ALONG WITH PERIODS OF RAIN...WIND AND SHOWERS THROUGH NEXT MONDAY NIGHT. && .DISCUSSION...NOT A WHOLE BUNCH OF CHANGES MADE TO THE GRIDS. WITH THE DRY PERIOD TO END FRIDAY AND FRIDAY NIGHT...THE TRICK WILL BE TO WHAT EXTENT THE FORECAST AREA CAN WARM IN THIS PROLONGED PERIOD OF COOL/MOIST/BREEZY WEATHER. H3 FLOW BRINGS AT LEAST THREE IMPULSES THROUGH THE WEST COAST...THE FIRST MOVING SW TO NE ACROSS THE DISTRICT FRIDAY AND FRIDAY NIGHT. WE SHOULD GET A BREAK ON SATURDAY...BUT BY SAT NIGHT/SUN MORNING THE 2ND WAVE HAS ARRIVED AND BEHIND IT...THE COLDEST AIRMASS...AND BEST H85 WINDS IN THE SEQUENCE...PASSING OVERHEAD. A THIRD SHORTWAVE LATE MONDAY INTO TUESDAY....MAY ONLY BE A FACTOR ACROSS THE NORTHERN 1/3RD OF THE AREA...BUT WE SHOULD EASILY SEE AN INCH OR TWO OF LIQUID PRECIPITATION EVERYWHERE BEFORE THE THIRD IMPULSE ARRIVES. THE HEAVIEST SNOWFALLS IN THE PATTERN REMAIN ABOVE THE 5000FT MSL LEVEL. ITS DECEMBER...SO ITS NOT A BIG SURPRISE THAT WE WILL GET WET WITH THIS PROGRESSIVE WESTERLY FLOW PATTERN. SNOW LEVELS LOOK TO BE LOWER ON FRIDAY ACROSS SRN CAZ004/NERN CAZ076 (PER 1000-850MB THICKNESS NEAR 1322 METERS) MAYBE SNOWFLAKES MIXED WITH THE RAIN BETWEEN 2200-3100FT MSL WITH A BIT OF DRIER AIR TRAPPED IN THE BOUNDARY-LAYER AIRMASS THAT HAS BEEN IN PLACE DURING THE PAST 5-8 DAYS. WILL PENCIL IN SOME LOCALLY LOWER WORDING TO ACCOUNT FOR THE POSSIBILITY OF OBSERVES SNOW BELOW THE GENERIC SNOW LEVELS. AM NOT THINKING MUCH SNOW ACCUMULATION BELOW 3000FT MSL AND CERTAINLY NOT WATCH-TO-WARNING AMOUNTS PUSHING 8/12 HOURS OR 12+/24 HOURS AT/ABOVE 3000FT MSL...WITH H7 TEMPS ONLY M4C AND H85 TEMPS AROUND 2C WITH THE INITIAL WAVE. THERE WILL BE SOME UPSLOPE E/ESELY FLOW IN ERN CAZ004 WHICH MIGHT BRINGS AN INCH OR TWO OF SNOW DOWN TO 2000-3000FT ON FRIDAY AFTERNOON/EVENING. BUT THE SNOW SHOULD TURN BACK OVER TO RAIN ON FRIDAY NIGHT INTO SATURDAY MORNING HOWEVER...WITH THE BOUNDARY LAYER BECOMING QUITE MOIST AND SLIGHTLY WARMER THROUGHOUT THE REGION (IE THE UPSLOPE FLOW FROM THE NRN SAC VALLEY SHOULD BE SUFFICIENTLY WARM/MOIST TO KEEP SNOW LEVELS AT/ABOVE 3200FT MSL. IN A NUTSHELL...NOT SEEING MANY LOW TEMPS AT/BELOW 34F INLAND UNTIL MONDAY NIGHT/TUESDAY NIGHT AND LITTLE IF ANY DEEP CONVECTION UNTIL SUN/MON. PREVIOUS SHIFTS HAVE INCLUDED SOME THUNDER ON FRI WITH THE INITAL H3 WAVE...AND WAS RELUCTANT TO JUST PULL THEM OUT...BEING THE FIRST DAY BACK FROM A LONG BREAK. I THINK THATS THEIR CALL...BEING ITS STILL A DAY...DAY AND A HALF AWAY. THE SECOND WAVE ACTUALLY WILL BRING THE COLDEST H5 TO H85 AIR...SO WE SHOULD SEE PLENTY OF SHOWERS ON SUNDAY WITH SLIGHTLY HIGHER SNOW LEVELS SUNDAY VS FRIDAY NIGHT...ROUGHLY ABOUT 500-1000FT HIGHER (3000-4000FT). IT WILL BE MORE COMPLEX THAN THIS OBVIOUSLY BECAUSE OF OUR VARIED TERRAIN...PERSISTENT MOIST ONSHORE FLOW AND H85 TEMPS OF 0-2C IN PLACE BY MON MORNING. SO SAT NIGHT AND SUNDAY (DAY3-4) SEEMS TO BE THE BEST TIMING FOR ANY WIDESPREAD WINTER WEATHER OF SIGNIFICANCE IN NW CALIF WITH DEEPER CONVECTION AND PARTIAL CLEARING OF THE SKIES OCCURRING FROM TIME TO TIME. IF THE THIRD SHORTWAVE ENTERS THE WEST COAST TO OUR NORTH...AT LEAST CAZ001-003 AND WRN CAZ004 SHOULD SEE SHOWERS ON MON AFTN/EVENING WITH MENDOCINO COUNTY IN ISOLD/WDLY SCT SHOWERS MON NIGHT AND TUE. AVERAGE SNOW LEVELS AROUND 3000-3500FT MSL. WE SHOULD GET A DRIER/SUNNIER BREAK IN OUR WEATHER BETWEEN TUES NIGHT AND THU. MJV && .AVIATION...SEE TAFS FOR THE LATEST UPDATES AND OBSERVATIONS. && .EKA...WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY PZZ450>475 && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 7, 4:45 AM PST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 445 AM PST THU DEC 7 2006 CAZ001-002-081300- REDWOOD COAST-MENDOCINO COAST- 445 AM PST THU DEC 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF PACIFIC STORM SYSTEMS WILL BRING WIND AND PERIODS OF HEAVY RAIN TO THE NORTH COAST BETWEEN FRIDAY AND TUESDAY. WIND GUSTS AROUND 35 MPH ARE EXPECTED ON FRIDAY. HIGHER WINDS ARE ANTICIPATED SATURDAY NIGHT AND SUNDAY....ESPECIALLY ALONG THE MENDOCINO COASTLINE AND SOUTHWESTERN HUMBOLDT COUNTY. MOST NORTH COAST LOCATIONS SHOULD RECEIVE WELL OVER 1.50 INCHES OF TOTAL RAINFALL BETWEEN FRIDAY MORNING AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ003-004-076-081300- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 445 AM PST THU DEC 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF PACIFIC STORM SYSTEMS WILL BRING WIND AND PERIODS OF HEAVY PRECIPITATION TO THE MOUNTAINS AND VALLEYS OF INTERIOR NORTHWEST CALIFORNIA BETWEEN FRIDAY AFTERNOON AND TUESDAY MORNING. FRIDAY MORNING THROUGH FRIDAY EVENING...STRONG SOUTHEAST TO SOUTH WIND WILL AFFECT MOST AREAS OF EASTERN HUMBOLDT...SOUTHERN TRINITY AND NORTHERN MENDOCINO COUNTIES ABOVE 3000 FEET. LOCAL WIND GUSTS TO 45 MPH COULD BE OBSERVED ACROSS THE HIGHER TERRAIN OF SOUTHERN HUMBOLDT COUNTY. ALTHOUGH THE LARGEST ACCUMULATIONS OF SNOW WILL BE WELL ABOVE 4500 FEET...LOCAL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BETWEEN 3000 AND 4500 FEET. A POTENTIALLY STRONGER WIND STORM IS ANTICIPATED ON SATURDAY NIGHT AND SUNDAY MORNING ACROSS MUCH OF MENDOCINO COUNTY AND SOUTHERN TRINITY AND HUMBOLDT COUNTIES WITH SOUTHWEST TO WEST WINDS POSSIBLY GUSTING TO 55 MPH AT ELEVATIONS ABOVE 2000 FEET. MANY LOCATIONS SHOULD RECEIVE 1.25 TO 2.25 INCHES OF TOTAL RAINFALL BETWEEN FRIDAY MORNING AND MONDAY MORNING. SOUTHERN HUMBOLDT AND NORTHERN MENDOCINO COUNTIES SHOULD SEE 3 OR MORE INCHES OF RAINFALL DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS SHOULD BE MONITORING LOCAL CONDITIONS AS WINDS AND RAINFALL WILL BE ON THE INCREASE DURING THE NEXT 2 TO 4 DAYS. MJV
In the hours before
Special weather statement, Dec 7, 6:29 AM PST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 629 AM PST THU DEC 7 2006 CAZ001-002-080000- REDWOOD COAST-MENDOCINO COAST- 629 AM PST THU DEC 7 2006 ...LARGE SURF TO AFFECT NORTHERN CALIFORNIA BEACHES THURSDAY NIGHT THROUGH EARLY NEXT WEEK... A STORM SYSTEM APPROACHING THE WEST COAST WILL BRING A BUILDING WEST SWELL TO THE NORTHERN CALIFORNIA COASTAL WATERS LATE THURSDAY...PEAKING NEAR 15 FEET EARLY ON FRIDAY. BREAKING WAVES IN THE SURF ZONE WILL RISE TO 14 TO 18 FEET THURSDAY NIGHT...AND UP TO 20 FEET ON FRIDAY MORNING. THE SWELL IS EXPECTED TO CONTINUE BUILDING LATE FRIDAY INTO SATURDAY WITH DEEP WATER WAVE HEIGHTS NEAR 20 FEET. WAVES IN THE SURF ZONE WILL BUILD TO NEAR 22 FEET ON SATURDAY...AND WILL REMAIN LARGE AND DANGEROUS THROUGH EARLY NEXT WEEK. DANGEROUS CONDITIONS WILL EXIST ON THE REDWOOD AND MENDOCINO COAST BEACHES DURING THIS LARGE WAVE EVENT. IF VISITING THE BEACHES DURING THIS TIME PERIOD...EXERCISE CAUTION WHILE WALKING OR RECREATING NEAR THE WAVE SLOPE AND ON JETTIES. BURGER/CILIBERTI
Nearby
High Surf Advisories in California, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.